MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 4 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 4 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6721-0435
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 04/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The stem fractured at the neck.
 
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.H3 other text : not returned to the manufacturer.
 
Event or Problem Description
The stem fractured at the neck.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an accolade stem was reported.The event was confirmed through medical review.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: "this product inquiry concerns a 70-year-old gentleman who underwent a primary total hip arthroplasty in 2010 and then 13 years later sustained a fracture of the femoral component at the trunnion.Heterotopic bone and possibly some metallic debris were noted on the x-ray.I can confirm that patient underwent a primary total hip arthroplasty and that he sustained a fracture of the femoral stem since i was able to review x-rays.I cannot confirm that revision occurred since i have no documentation such as office notes, operation notes or post revision x-rays.The root cause of this event cannot be determined with certainty.The causes of femoral stem fracture 13 years after implantation are multifactorial including surgical technique factors, patient factors including activity level and bmi and implant factors.Before any causality can be assigned to the implant, the explanted prosthesis should be returned to stryker for evaluation and examination by stryker engineers to determine if any deficiency is present." -product history review: a review of the device history records could not be performed as lot code information was unknown.-complaint history review: could not be performed as the lot number is unknown.Conclusions: it was reported that the patient was revised due to fracture of the stem trunnion.A review of the provided medical records by a clinical consultant stated the following comment: "this product inquiry concerns a 70-year-old gentleman who underwent a primary total hip arthroplasty in 2010 and then 13 years later sustained a fracture of the femoral component at the trunnion.Heterotopic bone and possibly some metallic debris were noted on the x-ray.I can confirm that patient underwent a primary total hip arthroplasty and that he sustained a fracture of the femoral stem since i was able to review x-rays.I cannot confirm that revision occurred since i have no documentation such as office notes, operation notes or post revision x-rays.The root cause of this event cannot be determined with certainty.The causes of femoral stem fracture 13 years after implantation are multifactorial including surgical technique factors, patient factors including activity level and bmi and implant factors.Before any causality can be assigned to the implant, the explanted prosthesis should be returned to stryker for evaluation and examination by stryker engineers to determine if any deficiency is present." the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
SIZE 4 ACCOLADE II 127 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16830187
Report Number0002249697-2023-00439
Device Sequence Number1842451
Product Code LPH
UDI-Device Identifier04546540669490
UDI-Public04546540669490
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6721-0435
Device Catalogue Number6721-0435
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer08/02/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexMale
Patient Weight66 KG
Patient RaceAsian